Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 15, 2025, 1:35 PM MST for 6 counties in Arizona. It took effect at Apr 16, 2025, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2025, 1:35 PM MST (20:35 UTC)
- In effect from
- Apr 16, 2025, 12:00 PM MST
- Expired
- Apr 16, 2025, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3594 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS85 KTWC 152035 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 135 PM MST Tue Apr 15 2025 AZZ151-152-154-161200- /O.UPG.KTWC.FW.A.0007.250417T1700Z-250418T0300Z/ /O.NEW.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ /O.NEW.KTWC.FW.W.0009.250416T1900Z-250417T0100Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 135 PM MST Tue Apr 15 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from noon to 6 PM MST Wednesday. A Red Flag Warning has also been issued from 10 AM to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 151, 152 and 154. * TIMING...For the first Red Flag Warning, from noon to 6 PM MST Wednesday. For the second Red Flag Warning, from 10 AM to 8 PM MST Thursday. * WINDS...Southwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ153-161200- /O.UPG.KTWC.FW.A.0007.250417T1700Z-250418T0300Z/ /O.NEW.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 135 PM MST Tue Apr 15 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 10 AM to 8 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 153. * TIMING...From 10 AM to 8 PM MST Thursday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
955 WWUS85 KTWC 160835 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 135 AM MST Wed Apr 16 2025 AZZ151-152-154-162200- /O.CON.KTWC.FW.W.0009.250416T1900Z-250417T0100Z/ /O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 135 AM MST Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING AND FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152 and 154. * TIMING...For the first Red Flag Warning, from noon today to 6 PM MST this evening. For the second Red Flag Warning, from 10 AM to 8 PM MST Thursday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ153-162200- /O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 135 AM MST Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire Weather Zone 153. * TIMING...From 10 AM to 8 PM MST Thursday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
667 WWUS85 KTWC 162110 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 210 PM MST Wed Apr 16 2025 AZZ151-152-154-171200- /O.CON.KTWC.FW.W.0009.000000T0000Z-250417T0100Z/ /O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 210 PM MST Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152 and 154. * TIMING...For the first Red Flag Warning, until 6 PM MST this evening. For the second Red Flag Warning, from 10 AM to 8 PM MST Thursday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ153-171200- /O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 210 PM MST Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire Weather Zone 153. * TIMING...From 10 AM to 8 PM MST Thursday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
896 WWUS85 KTWC 170052 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 552 PM MST Wed Apr 16 2025 AZZ151-152-154-171100- /O.EXP.KTWC.FW.W.0009.000000T0000Z-250417T0100Z/ /O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 552 PM MST Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152 and 154. * TIMING...From 10 AM to 8 PM MST Thursday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ153-171100- /O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- 552 PM MST Wed Apr 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire Weather Zone 153. * TIMING...From 10 AM to 8 PM MST Thursday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:06 AM MST, 10 hours 29 minutes earlier.
Area forecast discussion, Apr 15, 3:06 AM MST, 10 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 306 AM MST Tue Apr 15 2025 .SYNOPSIS... Unseasonably warm temperatures continue through tomorrow before a cooling trend ends the week. Breezy to windy conditions are expected each afternoon through most of the week. The strongest winds are likely Thursday which will result in critical fire weather conditions, along with the potential for patchy blowing dust. Another, more established weather system moving into the Desert Southwest late in the week into the weekend will provide cooler afternoon temperatures and even a chance of light precipitation. && .DISCUSSION... In the upper levels this morning, an eastern Pacific trough sits off the California coast, while a southwest-northeast oriented mid- level jet streak is extending from the base of the trough through southeastern Arizona. Over the coming several days, this trough will slowly shift east, putting southeastern Arizona under increasingly active flow within a tightening pressure gradient. Breezy to windy conditions will follow this trend, especially Thursday as the mid-level jet intensifies over the region. With dry air in place, multiple days of near critical to critical fire weather conditions are expected. High temperatures will remain well above average through tomorrow, then trend down starting Thursday to below average Friday and Saturday. Today and Wednesday will generally see similarly breezy southwest winds of 10-20 mph, with gusts to 30 mph. The exception being southern Cochise county on Wednesday where winds of 20-25 mph and gusts to 35 mph are forecast. This wind increase will also likely produce near critical fire weather conditions, if not periods of critical conditions. Confidence wasn't high enough in duration for a headline at this time, however this will need to be monitored. Thursday will see the mid-level jet strengthen over southeastern Arizona, both tightening a surface pressure gradient and intensifying mid to lower level winds. Southwest winds will likely increase into the 20-30 mph range, especially in areas near and east of Tucson-Nogales. 40-45 mph wind gusts will be likely, with wind gusts to 50 mph possible in areas of Graham and Cochise counties. These winds will be capable of producing blowing dust in normal dust-prone locations...and given the dry air in place, critical fire weather conditions are also likely. A Fire Weather Watch remains in effect and a headline for wind will likely be needed as lead time decreases. Friday into the weekend, the Pacific low is expected to open and phase with a northern stream trough dropping in from the Great Basin. Temperatures Friday drop to below normal with increased winds and near critical fire weather conditions possible again. The trough axis is expected to swing through on Saturday with a chance of showers along the associated cold front. Greatest coverage and probabilities for measurable rain generally lie north of Tucson. Good model agreement exists in the cool air push, with NBM probabilities showing likely chances for below normal highs in the 70s across most desert locations. Depending on coverage and duration of cloud cover, highs remaining in the 60s are a distinct possibility. Low temperatures dropping well into the 30s are likely Sunday morning in the Sulphur Springs Valley (the chance of a near to sub- freezing morning low in the Willcox area can't be ruled out). Temperatures quickly rebound by early next week after the system exits. && .AVIATION...Valid through 16/12Z. Generally SKC through the TAF period with FEW-SCT shallow cumulus at 10k feet this afternoon north and east of KTUS. Surface winds becoming southwesterly 12-18 kts with gusts to 28 kts (especially at KOLS-KDUG) after 15/16Z, then diminishing after 16/01Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Breezy to windy with near critical to critical fire weather conditions through the work week. High temperatures will be well above normal today and Wednesday then trend down Thursday through Saturday. Near critical fire weather conditions expected today and Wednesday with southwest winds of 15 to 20 mph across much of southeastern Arizona. Periods of critical fire weather conditions possible Wednesday afternoon in southern Cochise county where stronger winds of 20-25 mph and gusts to 35 mph are forecast. Minimum relative humidities range from 10-15 percent across desert locations to 20-25 percent in the mountains today. Minimum RH falls to 5 to 10 percent Wednesday. Stronger winds across the area are expected Thursday with 20-30 mph winds and gusts up to 50 mph, especially in eastern zones. With dry air still in place, critical fire weather conditions are forecast and a Fire Weather Watch remains in place. Though moisture begins to move in from the west Friday, at least near critical fire weather conditions are possible again in Cochise county. Cooler temperatures and a chance for light precipitation arrives with a crossing system on Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for AZZ151>154. && Public...Edwards Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:35 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 54 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.